Atormac
brintellex
Neurology India
menu-bar5 Open access journal indexed with Index Medicus
  Users online: 2405  
 Home | Login 
About Editorial board Articlesmenu-bullet NSI Publicationsmenu-bullet Search Instructions Online Submission Subscribe Videos Etcetera Contact
  Navigate Here 
 »   Next article
 »   Previous article
 »   Table of Contents

 Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed6447    
    Printed150    
    Emailed1    
    PDF Downloaded375    
    Comments [Add]    
    Cited by others 24    

Recommend this journal

 

 CASE REPORT
Year : 2007  |  Volume : 55  |  Issue : 4  |  Page : 408--409

Severe phenytoin toxicity in a CYP2C9*3*3 homozygous mutant from India


1 Department of Pharmacology, Jawaharlal Institute of Medical Education and Research, Dhanvanthari Nagar, Pondicherry - 6, India
2 Department of Neurology, Jawaharlal Institute of Medical Education and Research, Dhanvanthari Nagar, Pondicherry - 6, India

Correspondence Address:
Sunil K Narayan
Department of Neurology, Jawaharlal Institute of Medical Education and Research, Pondicherry - 6
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0028-3886.33300

Rights and Permissions

The authors report an Indian adult female patient with a history of generalized tonic clonic seizures who developed severe features of phenytoin (DPH) toxicity on therapeutic dosage of this antiepileptic drug. Administration of 300mg/day of DPH in this patient resulted in toxic symptoms associated with an excessive serum DPH concentration of 33μg/ml. The PCR-RFLP analysis revealed a homozygosity involving CYP2C9*3*3. This mutation results in a marked decrease in the enzymatic activity (CYP2C9) and leads to a decreased clearance of the drug which can lead to severe acute and chronic toxicity. On switching the antiepileptic therapy from DPH to sodium valproate, there was reversal of both.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 20th March '04
Published by Wolters Kluwer - Medknow